Can facial fillers make you sick?

Late-onset inflammatory reactions are rare complications, which may occur after injection of HA dermal fillers. Its cause may be infectious or immune-mediated, and its outbreak may be triggered, for example, by a flu-like illness. According to research published in Aesthetics, long-acting dermal fillers have higher rates of complications, such as infections and nodules. One risk is that fillers purchased online may contain a variety of non-sterile substances, such as hair gel.

When injected, these substances can cause allergic reactions, infections and death of skin cells. Another risk is that an improper injection technique can lead not only to swelling and lumping, but also to more serious side effects, such as death of skin cells and embolism leading to blindness. The FDA has issued an official warning urging consumers never to buy dermal fillers on the Internet. May be false, contaminated or harmful.

Dermal fillers may cause HSV reactivation. Most relapses of HSV occur in the nasal mucosa, the perioral area and the mucosa of the hard palate. In a patient with a history of cold sores, 1 gram of valacyclovir should be given the day before and continued for three days after the injection, as well as if an episode of HSV occurs after the injection. In patients with active herpes lesions, HA fillers should be delayed until complete resolution.

Involuntary injection into blood vessels The most serious risk associated with dermal fillers is accidental injection into a blood vessel. Filling that enters a blood vessel can cause skin necrosis (tissue death), stroke, or blindness. Although the chances of this happening are low, if it does occur, the resulting complications can be serious and permanent. While many facial fillers provide immediate results, according to the American Academy of Dermatology (AAD), some of them will require several treatments over the course of weeks or months for optimal benefits, followed by occasional touch-ups.

Injecting dermal fillers into the face and hands can improve the appearance of facial lines and volume loss caused by age or certain medical conditions. All patients were unaware of the quantities of the fillers injected, but were fully aware of the number of injections in their face, and the brands of fillers that were Juvederm (Allergan Inc. Facial muscles also decrease in volume and elasticity, and deflation and movement of facial fat further accentuate signs of aging. The FDA has told manufacturers of facial fillers to update their labeling to include additional warnings about the risk of accidental injection into blood vessels.

Injecting facial fillers into blood vessels can cause blockages that restrict blood supply to tissues. This filler is different from other fillers because its results are gradual; volumizing occurs over several months, as it stimulates the body to produce collagen. Therefore, due to the lack of a clear understanding of the exact etiology of delayed hypersensitivity reactions in some filler patients, it is difficult to conclude that specific filling technologies are more likely to induce these reactions compared to others. See FDA's Tips for Using Dermal Fillers Safely and Learn the Difference Between Dermal Fillers and Botulinum Toxin Injectable Products.

Complications following filler injection vary and can be classified based on their timing relative to the filler injection as early events (occurring up to several days after treatment) or delayed events (occurring weeks or years after treatment). Physicians should also fully inform patients about the risks associated with the procedure, know the signs and symptoms of accidental injection of facial filler into blood vessels, and have a plan to treat patients if this occurs. Dermal filler procedures can be costly, prompting some consumers to turn to the online black market to buy DIY fillers. .

Shelly Hongach
Shelly Hongach

General food fanatic. Passionate travel junkie. Hipster-friendly coffee guru. Hardcore web ninja. Proud travel fanatic.